Alert archive / Puerto Rico / Flash Flood Warnings in 2007

Flash Flood Warning 26, NWS JSJ

April 23, 2007

NWS JSJ issued this flash flood warning at Apr 23, 2007, 7:19 AM CDT. It took effect at Apr 23, 2007, 7:24 AM CDT. It was in force for 187 days. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2007, 7:19 AM CDT (12:19 UTC)
In effect from
Apr 23, 2007, 7:24 AM CDT
Expired
Oct 27, 2007, 4:30 PM CDT
In force
187 days
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text
Flood severity
None

The radar

The San Juan radar (TJUA), 74 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 9:35 PM CDTHEAVY RAIN 0Juana Diaz, PRHEAVY RAINS ACROSS BARRIO PIEDRA GUZA CAUSED URBAN AND STREET FLOODING DUE TO POOR DRAINAGE AREAS WHERE THE FLOW OF THE RAINFALL WAS BLOCKED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 231222
FFWSJU
PRC013-017-065-231515-

HERE 819 AM AST THERE

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
819 AM AST MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...

  IN PUERTO RICO
     BARCELONETA
     HATILLO
     ARECIBO

* UNTIL 1115 AM AST

* AT 817 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
A BAND OF HEAVY RAIN APPROACHING FROM THE NORTHEAST TOWARDS THE 
BARCELONETA...ARECIBO AND HATILLO MUNICIPALITIES. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1839 6680 1842 6656 1851 6656 1854 6683

$$

RM
1 follow-up statement
000 
WGCA52 TJSJ 271855 CCA
FFWSJU
PRC023-055-059-075-079-111-113-121-123-125-133-153-272130-
/O.NEW.TJSJ.FF.W.0026.071027T1831Z-071027T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
231 PM AST SAT OCT 27 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     SABANA GRANDE
     SAN GERMAN
     YAUCO
     GUAYANILLA
     GUANICA
     JUANA DIAZ
     PONCE
     CABO ROJO
     SALINAS
     SANTA ISABEL
     PENUELAS
     LAJAS

* UNTIL 530 PM AST

* AT 223 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS BEEN 
DETECTING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING 
NORTHWESTWARD ACROSS THE CARIBBEAN WATER TOWARDS AND INTO SOME OF 
THE SOUTH AND SOUTHWEST COAST MUNICIPALITIES OF PUERTO RICO DURING 
THE PAST FEW HOURS. ADDITIONAL SHOWERS AND STORMS WILL BE ENTERING 
THESE AREAS WITHIN THIS HOUR. PONCE SHOULD BE EXPERIENCING THE WORST 
OF THESE WEATHER CONDITIONS WITHIN THE NEXT FEW MINUTES WHILE THE 
REST OF THE WARNED AREA SHOULD BEGIN TO EXPERIENCE THE ACTIVE 
WEATHER COMING IN THROUGH THEIR AREA BETWEEN NOW AND THE NEXT HALF 
AN HOUR OR SO.

* ESTIMATED RAINFALL AMOUNTS COULD RANGE FROM ONE TO THREE INCHES 
FOR THE DURATION OF THIS FLASH FLOOD WARNING.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1791 6722 1806 6725 1811 6661 1801 6626
      1791 6625 1788 6654 1793 6658 1791 6666
      1793 6677 1788 6691
TIME...MOT...LOC 1831Z 180DEG 0KT 1798 6690

$$

OB/BS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:06 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 23, 3:06 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
406 AM AST MON APR 23 2007

.SYNOPSIS...THE REMNANTS OF AN OLD FRONTAL BOUNDARY REMAIN NORTH
OF THE FORECAST AREA...PRODUCING ACTIVE WEATHER CONDITIONS THAT
SHOULD LINGER UNTIL AT LEAST WEDNESDAY. HIGH PRESSURE WILL BUILD
OVER THE WESTERN ATLANTIC FOR A SLIGHT INCREASE IN NORTHEAST
WINDS. AN EPISODE OF NORTH NORTHEAST SWELLS WILL INCREASE SEAS ON
MONDAY MAKING SMALL CRAFT ADVISORIES NECESSARY.

&&

.DISCUSSION...A FRONTAL BOUNDARY OVER THE AREA IS ASSOCIATED WITH
ABUNDANT MOISTURE THAT WILL CONTINUE TI RESULT IN NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS OVER MOST OF THE AREA TODAY. THE
NORTHEAST WINDS ASSOCIATED WITH THIS FEATURE SHOULD CONTINUE TO
TRANSPORT MOISTURE ACROSS THE LOCAL ISLANDS UNTIL AT LEAST
WEDNESDAY. THE ABUNDANT MOISTURE AND LOW LEVELS SPEED CONVERGENCE
WILL RESULT IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS
THE NORTHERN HALF.

&&

.AVIATION...THE AREA OF NUMEROUS HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS OVER THE ATLANTIC WATERS ARE LIKELY TO PRODUCE
REDUCED VISIBILITIES AND CEILINGS OVER THE LOCAL AIRPORTS IN
PUERTO RICO.

&&

.MARINE...SEA CONDITIONS WILL BE ROUGH ESPECIALLY OVER THE
ATLANTIC WATERS IN ASSOCIATION TO SOME NORTH TO NORTHEAST SWELLS
AND THE ACTIVE WEATHER EXPECTED OVER THE LOCAL WATERS.

&&

.HYDROLOGY...THE CHANCES FOR FLASH FLOODING ARE HIGH TODAY. THE
GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS. THE PRECIPITATION
EXPECTED TODAY IS EXPECTED TO MOVE SLOWLY ACROSS THE NORTHERN
SECTIONS OF PUERTO RICO...CULEBRA...VIEQUES AND THE U.S. VIRGIN
ISLANDS.

&&

.CLIMATE...WITH THE PREVIOUS RAINS THE TOTAL PRECIPITATION UNTIL
YESTERDAY WAS 11.42 INCHES. THIS IS 1.47 INCHES ABOVE THE NORMAL
VALUE. 5.54 INCHES WERE OBSERVED UNTIL YESTERDAY AT THE LUIS MUNOZ
MARIN INTERNATIONAL AIRPORT. THIS IS 3.05 INCHES ABOVE THE NORMAL
VALUE OF 2.49 INCHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  74  85  74 /  70  70  70  60
STT  83  76  82  76 /  70  70  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH FROM 6 AM AST THIS MORNING THROUGH THIS
     EVENING FOR PRZ001>013.

VI...FLASH FLOOD WATCH FROM 6 AM AST THIS MORNING THROUGH THIS
     EVENING FOR VIZ001.

&&

11
Hazardous weather outlook, Apr 23, 5:30 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON APR 23 2007

PRZ001>013-AMZ710>750-241000-
630 AM AST MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. URBAN AND SMALL
STREAM FLOODING IS LIKELY. DUE TO SATURATED GROUNDS FROM RECENT
RAINS...AREAS WITH HEAVY RAINFALL WILL QUICKLY LEAD TO MORE SERIOUS
FLOOD PROBLEMS ACROSS PARTS OF THE ISLAND. ADDITIONALLY...LANDSLIDES
WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL
PUERTO RICO...CULEBRA...AND VIEQUES.

.DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE WEATHER CONDITIONS WILL
PREVAIL ACROSS THE LOCAL ISLANDS THROUGH WEDNESDAY...RESULTING IN
THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL. SATURATED SOILS FROM
PREVIOUS RAINFALL COULD CAUSE FLOODING ACROSS STREAMS AND CREEKS
AS WELL AS URBAN AREAS...AND LOW LYING AND POOR DRAINAGE
LOCATIONS...AND ALSO MAINTAIN THE POSSIBILITY FOR MUDSLIDES ACROSS
STEEP TERRAIN.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

VIZ001-002-AMZ710>730-241000-
630 AM AST MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA TODAY. THE RESULTING RAINFALL MAY CAUSE
FLOODING OF URBAN AREAS...GUTS AND STREAMS...HIGHWAYS...STREETS AND
UNDERPASSES. ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLOODING
PROBLEMS. DUE TO RECENT RAINS...LANDSLIDES WILL ALSO BE POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT FOR SAINT THOMAS AND SAINT
JOHN...WHILE A FLASH FLOOD WATCH MAY BE ADDED FOR SAINT CROIX LATER
TODAY.

.DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE WEATHER CONDITIONS WILL
PREVAIL ACROSS THE LOCAL ISLANDS THROUGH WEDNESDAY...RESULTING IN
THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL. SATURATED SOILS FROM
PREVIOUS RAINFALL COULD CAUSE FLOODING ACROSS STREAMS AND CREEKS...
AS WELL AS URBAN AREAS...AND MAINTAIN THE POSSIBILITY FOR MUDSLIDES
ACROSS STEEP TERRAIN.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:20 PM CDTFlash Flood WarningJSJ187 days
Apr 22, 7:20 PM CDTFlash Flood WarningJSJ187 days
Apr 22, 7:56 PM CDTFlash Flood WarningJSJ187 days
Apr 22, 7:56 PM CDTFlash Flood WarningJSJ188 days
Apr 22, 9:09 PM CDTFlash Flood WarningJSJ188 days
Apr 22, 9:09 PM CDTFlash Flood WarningJSJ188 days
Apr 22, 10:20 PM CDTFlash Flood WatchJSJ54 hr
Apr 22, 11:12 PM CDTFlash Flood WarningJSJ188 days
Apr 22, 11:12 PM CDTFlash Flood WarningJSJ188 days
Apr 23, 1:18 AM CDTFlash Flood WarningJSJ188 days
Apr 23, 7:19 AM CDTFlash Flood WarningJSJ187 days
Apr 23, 7:19 AM CDTFlash Flood WarningJSJ187 days
Apr 23, 7:19 AM CDTFlash Flood WarningJSJ188 days
Apr 23, 10:10 AM CDTFlash Flood WarningJSJ187 days
Apr 23, 10:10 AM CDTFlash Flood WarningJSJ188 days

Nearby

Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.